Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 128, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 17, 2010, 2:37 PM CDT. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2010, 2:37 PM CDT (19:37 UTC)
- Expired
- Oct 17, 2010, 3:49 PM CDT
- In force
- 72 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 55 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
068
WGCA52 TJSJ 171937
FFWSJU
PRC075-113-149-172230-
/O.NEW.TJSJ.FF.W.0128.101017T1937Z-101017T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
337 PM AST SUN OCT 17 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
VILLALBA
JUANA DIAZ
PONCE
* UNTIL 630 PM AST
* AT 331 PM AST...EMERGENCY MANAGERS FROM PONCE INDICATED ROUTE 505
CLOSED IN PONCE DUE TO RIVER DE LA YUCA OUT OF ITS BANKS. HEAVY
RAINFALL CONTINUES ACROSS EASTERN SECTIONS OF PONCE...WESTERN JUANA
DIAZ AND VILLALBA THAT COULD CAUSE ADDITIONAL FLASH FLOODING IN THE
AREA ESPECIALLY AROUND THE INABON RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1815 6666 1814 6650 1799 6649 1798 6668
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
894
WGCA72 TJSJ 172049
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
449 PM AST SUN OCT 17 2010
PRC075-113-149-172056-
/O.CAN.TJSJ.FF.W.0128.000000T0000Z-101017T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VILLALBA PR-JUANA DIAZ PR-PONCE PR-
449 PM AST SUN OCT 17 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PONCE...JUANA DIAZ
AND VILLALBA MUNICIPALITIES...
AT 540 PM AST...EMERGENCY MANAGERS INDICATED THAT FLOOD WATERS HAVE
RECEDED IN THE DE LA YUCA RIVER AND ROUTE 505 IS NOW OPEN. NO
SIGNIFICANT ADDITIONAL RAINFALL IS EXPECTED ACROSS THESE AREAS AT
THIS TIME. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 1815 6666 1814 6650 1799 6649 1798 6668
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 17, 2:10 PM CDT, 27 minutes earlier.
Area forecast discussion, Oct 17, 2:10 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 310 PM AST SUN OCT 17 2010 .SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE DOMINATES THE CARIBBEAN SEA...EXCEPT FOR THE CUT-OFF LOW THAT WILL WOBBLE JUST EAST OF THE WINDWARD ISLANDS THROUGH WEDNESDAY AND THEN WEAKEN AS IT CROSSES INTO THE EASTERN CARIBBEAN SEA. AT MID LEVELS...THE HIGH PRESSURE THAT DOMINATES THE GREATER ANTILLES...MOVES INTO THE ATLANTIC NORTHEAST OF THE AREA ON MONDAY NIGHT. THE LOW NEAR THE WINDWARD ISLANDS IS A REFLECTION OF THE UPPER LEVEL LOW AND WILL MOVE WEST THROUGH THE SOUTHERN CARIBBEAN WEDNESDAY THROUGH FRIDAY. AT LOWER LEVELS...LOW PRESSURE WILL PERSIST ACROSS THE SOUTHERN CARIBBEAN THROUGH EARLY NEXT WEEK. HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL MOVE INTO THE WESTERN ATLANTIC AND PASS NORTH OF THE U.S. VIRGIN ISLANDS MONDAY NIGHT. BY LATE WEEK...HIGH PRESSURE WILL EXTEND FROM THE NORTHEAST ATLANTIC TO FLORIDA...MAINTAINING MODERATE TRADE WINDS OVER THE LOCAL AREA. && .DISCUSSION...THE EAST SOUTHEAST SURFACE FLOW SHIFTED DURING THE MORNING HOURS AND NOW HAS A NORTHERLY COMPONENT. HENCE MOST OF THE PRECIPITATION THUS FAR THIS AFTERNOON HAS FALLEN ON OR NEAR THE CORDILLERA CENTRAL FROM VILLALBA WEST. SOME SHOWERS ALSO DEVELOPED IN THE WESTERN INTERIOR OF PUERTO RICO. DRY AIR MOVING SLOWLY TO THE WEST OVER THE U.S. VIRGIN ISLANDS HAS SUPPRESSED ALMOST ALL SHOWER ACTIVITY THERE TODAY. BANDS AND FILAMENTS OF MOISTURE BETWEEN PATCHES OF DRIER AIR WILL CONTINUE TO FLOW ACROSS THE AREA THROUGH THE ENTIRE WEEK BRINGING ISOLATED TO SCATTERED SHOWERS TO THE AREA...IN THE EAST DURING THE EARLY MORNING HOURS AND MAINLY IN THE WEST AND INTERIOR AREAS DURING THE AFTERNOONS. NO SIGNIFICANT FEATURES BEYOND THIS ARE ANTICIPATED. A FRONTAL BAND APPROACHES 20 NORTH TUESDAY NIGHT WITH LITTLE EFFECT. MOISTURE FROM THE REMNANTS OF THE FRONT RETURN TO THE AREA FRIDAY THROUGH SUNDAY AND WILL ENHANCE SHOWER ACTIVITY SOMEWHAT. && .AVIATION... BRIEF MVFR CONDS AND MOUNTAIN OBSCURATIONS WILL REMAIN POSSIBLE IN AND AROUND TJMZ AND TJPS THROUGH 17/22Z. ELSEWHERE...VFR CONDS EXPECTED WITH A FEW PASSING SHOWERS POSSIBLE OVER TNCM AND TKPK. && .MARINE...SWELL WILL ARRIVE FROM A LOW OFF THE EAST COAST MONDAY AND TUESDAY...BUT ORIENTATION OF THE WINDS AROUND THE EXITING LOW HAVE NOT FAVORED WAVE HEIGHTS HERE AS HIGH AS ANTICIPATED YESTERDAY. MODELS CONTINUE TO SHOW SOME EXERCISE CAUTION CONDITIONS IN THE ATLANTIC MONDAY NIGHT AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 87 78 86 / 0 10 20 20 STT 76 87 79 87 / 10 10 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 23/12
Hazardous weather outlook, Oct 17, 5:18 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 618 AM AST SUN OCT 17 2010 AMZ710>745-PRZ001>013-181030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 618 AM AST SUN OCT 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-181030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 618 AM AST SUN OCT 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 1:48 PM CDT | Areal Flood Advisory | JSJ | 57 min | |
| Oct 17, 2:46 PM CDT | Areal Flood Advisory | JSJ | 76 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.